- 28 Downloads
An event is serious (based on the ICH definition) when the patient outcome is:
* congenital anomaly
* other medically important event
A 56-year-old man developed fatal Strongylodiasis hyperinfection syndrome and Enterococcus faecium infection following corticosteroid therapy with prednisone, prednisolone and methylprednisolone [not all routes stated].
The man was hospitalised on 15 November 2016 with frequent wheezing, nausea, vomiting, joint pain and abdominal cramps. His medical history was significant for chronic obstructive pulmonary disease (COPD) and hypertension. He had been receiving oral prednisone 60 mg/gL [sic] for the past 3 months, tapered to 5mg with symptomatic improvement. Twelve days prior to the current presentation (on 3 November 2016), he had been admitted to a local hospital with a diagnosis of acute gastritis and presumed acute exacerbation of his underlying COPD for 2 days. He had...
- Khadka P, et al. Fatal strongyloidiasis after corticosteroid therapy for presumed chronic obstructive pulmonary disease. JMM Case Reports 5: No. 9, Sep 2018. Available from: URL: http://doi.org/10.1099/jmmcr.0.005165 - Nepal